Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 71, NWS Des Moines, IA

August 9, 2010Boone County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 9, 2010, 1:21 AM CDT for Boone County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2010, 1:21 AM CDT (06:21 UTC)
Expired
Aug 9, 2010, 7:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Boone County, IA

The radar

The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:03 AM CDTFLASH FLOODBoone, IABOONE COUNTY LAW REPORTS NUMEROUS ROADS FLOODED IN TOWN AS WELL AS FLOODING ALONG OLD HIGHWAY 30 AND HIGHWAYS 17.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 222 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5222 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
4.7
Supercell composite
43.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WGUS53 KDMX 090621
FFWDMX
IAC015-091230-
/O.NEW.KDMX.FF.W.0071.100809T0621Z-100809T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT MON AUG 9 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 730 AM CDT

* AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BOONE...MADRID AND OGDEN.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417

$$

PODRAZIK
3 follow-up statements
104 
WGUS73 KDMX 090751
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
251 AM CDT MON AUG 9 2010

IAC015-091230-
/O.CON.KDMX.FF.W.0071.000000T0000Z-100809T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-
251 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 730
AM CDT...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES BETWEEN 3 AND 4 INCHES OF RAINFALL HAVE OCCURRED OVER THE 
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
BOONE...MADRID AND OGDEN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN THE 
WARNED AREA BEFORE THE RAINFALL DIMINISHES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417

$$

VACHALEK
494 
WGUS73 KDMX 091006
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT MON AUG 9 2010

IAC015-091230-
/O.CON.KDMX.FF.W.0071.000000T0000Z-100809T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-
506 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 730
AM CDT...

AT 505 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN BOONE AND SURROUNDING LOCATIONS ALONG OLD 
HIGHWAY 30 AND HIGHWAY 17. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
BOONE...MADRID AND OGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417

$$

VACHALEK
601 
WGUS73 KDMX 091059
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
559 AM CDT MON AUG 9 2010

IAC015-091230-
/O.CON.KDMX.FF.W.0071.000000T0000Z-100809T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-
559 AM CDT MON AUG 9 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 730
AM CDT...

AT 559 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOOD 
WATERS WERE RECEDING BUT REMAINED HIGH. RAINFALL ESTIMATES FROM THE 
OVERNIGHT STORMS ARE AS HIGH AS 4 TO 5 INCHES.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
BOONE...MADRID AND OGDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN 
AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO 
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 12:15 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 9, 12:15 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT MON AUG 9 2010

.UPDATE AVIATION DISCUSSION 09/06Z...

.SHORT TERM /TONIGHT/...
MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE
NORMAL AND INTO RECORD TERRITORY.  NAM PRINTED OUT A 3.23 PWAT IN
SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY.
COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF
THE TSRA.  FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA
WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX.  WEAK FLO ALF AND
SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH
POTENTIAL FOR VERY HEAVY RAINFALL TNGT.  MDLS HAVE BEEN ON TRACK
WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN
OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD.  WENT WITH A FFA
FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK.
BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF
WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY
SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING.
THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO
MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS
WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME
FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO
ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH
ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE
SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS
ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP
THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS
FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY
NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION
CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO
THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL
ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS
AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY
NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85
TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF
THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL.

&&

.AVIATION...09/00Z
SEVERAL HOURS OF STORMS ARE EXPECTED AND WILL CONTINUE THROUGH 11Z
EAST...SOME LIFR CIGS/VSBYS EXPECTED WHICH WILL GIVE WAY TO CB AND
ISO THUNDER AFT 15-18Z TIME FRAME. ANOTHER ROUND OF STORMS POSSIBLE
IN THE AFTERNOON HOURS AFT 18Z AS INSTABILITY REDEVELOPS ACROSS THE
REGION. COVERAGE AND TIMING DIFFICULT TO PIN DOWN WITH OUTFLOW
BOUNDARY AND MAIN BOUNDARY STILL IN THE AREA. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE-
BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON-
JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-
PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO-
WARREN-WAYNE-WEBSTER.

FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-
CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON-
MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR-
ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC-
TAYLOR-UNION.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SUN AUG 8 2010

IAZ033-044-045-057-058-070-071-092215-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT.
AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE
WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY
APPROACH 5 INCHES AT SOME LOCATIONS.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ081-082-092-093-092215-
ADAMS-UNION-TAYLOR-RINGGOLD-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY
BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY
RAIN IS ALSO POSSIBLE.

EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT
FALL BELOW THE UPPER 70S TONIGHT.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF
THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY
HEAVY RAIN WILL BE POSSIBLE.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100
TO 110 THROUGH MIDWEEK.

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME.

IAZ023-034>036-046>049-059>061-072-073-092215-
POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL-
DALLAS-POLK-JASPER-MADISON-WARREN-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS
LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY
HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A
FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE
PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE.  HEAT INDICES
WILL FALL BELOW 100 BY LATE EVENING.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY.
PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY.

HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY.
THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH
MID WEEK.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS FROM TIME TO TIME.

IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097-
092215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
836 PM CDT SUN AUG 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE
WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE
HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH
OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE.

HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE
EVENING.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE
WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE.

HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY
20...AND FROM TIME TO TIME THROUGH THE WEEK.

REV

In the hours before

Local storm report, Aug 8, 11:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     FLASH FLOOD      WAUKEE                  41.61N 93.86W
08/08/2010                   DALLAS             IA   BROADCAST MEDIA

            FOUR TO SIX INCHES OF WATER OVER HIGHWAY 6 AT R-22.
            REPORTED BY KCCI.

&&

JH
Local storm report, Aug 8, 11:47 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SUN AUG 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     HEAVY RAIN       1 WSW WINDSOR HEIGHTS   41.60N 93.74W
08/08/2010  U0.00 INCH       POLK               IA   UTILITY COMPANY

            STRANDED CARS AT 86TH AND UNIVERSITY. POSSIBLY BACKED UP
            DRAINAGE.

&&

JH
Local storm report, Aug 9, 12:05 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1205 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 AM     HEAVY RAIN       SSW JEFFERSON           42.01N 94.38W
08/09/2010  M3.10 INCH       GREENE             IA   TRAINED SPOTTER

            MEASUREMENT SINCE 9 PM.

&&

JH
Local storm report, Aug 9, 12:58 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       S EMMETSBURG            43.11N 94.68W
08/08/2010  U0.00 INCH       PALO ALTO          IA   PUBLIC

            PUBLIC REPORTS VERY HEAVY RAIN IN EMMETSBURG...WATER 3 TO
            4 INCHES DEEP IN THE CASEYS STORE ON HIGHWAY 18. TIME
            ESTIMATED.

0853 PM     TSTM WND DMG     WALLINGFORD             43.32N 94.79W
08/08/2010                   EMMET              IA   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTED ROOF BLOWN OFF OF WALLINGFORD
            COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.

0858 PM     TSTM WND DMG     GRAETTINGER             43.24N 94.75W
08/08/2010                   PALO ALTO          IA   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTED STREETS CLOSED DUE TO
            DOWNED TREES IN GRAETTINGER. TIME ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Aug 9, 1:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     HEAVY RAIN       4 WNW DES MOINES INT AI 41.55N 93.74W
08/09/2010  M3.80 INCH       POLK               IA   TRAINED SPOTTER

            3.80 INCHES OF RAIN SINCE 1015 PM. 1.50 INCHES IN ABOUT
            45 MINUTES...SINCE 1215 AM.

&&

PODRAZIK
Local storm report, Aug 9, 1:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     HEAVY RAIN       AMES                    42.02N 93.63W
08/09/2010  E0.00 INCH       STORY              IA   LAW ENFORCEMENT

            NUMEROUS ROADS FLOODED DUE TO POOR DRAINAGE INCLUDING
            SOUTH DAKOTA...MORTENSEN ROAD...AND LINCOLN WAY. WATER TO
            THE UNDERCARRIAGES OF CARS. SOME CARS STALLED. WATER NOW
            RECEDING AS OF 110 AM CDT.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:43 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac62 min
Aug 8, 8:13 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Webster62 min
Aug 8, 8:42 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas63 min
Aug 8, 9:00 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster60 min
Aug 8, 9:36 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie54 min
Aug 8, 9:38 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright52 min
Aug 8, 9:48 PM CDTSevere Thunderstorm WarningDMXBoone, Jasper, Marshall, Polk, Story57 min
Aug 8, 9:50 PM CDTFlash Flood WarningDMXEmmet, Hancock, Kossuth, Palo Alto, Winnebago2 hr
Aug 8, 10:02 PM CDTSevere Thunderstorm WarningDMXBoone13 min
Aug 8, 10:04 PM CDTFlash Flood WarningDMXCarroll, Crawford, Greene6 hr
Aug 8, 10:16 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama44 min
Aug 8, 10:17 PM CDTFlash Flood WarningDMXEmmet, Palo Alto95 min
Aug 8, 10:29 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison27 min
Aug 8, 10:35 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford55 min
Aug 8, 10:40 PM CDTFlash Flood WarningDMXDallas, Guthrie6 hr
Aug 8, 10:41 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Franklin64 min
Aug 8, 10:54 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Marshall, Tama51 min
Aug 8, 11:10 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie50 min
Aug 8, 11:12 PM CDTFlash Flood WarningDMXJasper, Polk6 hr
Aug 9, 12:50 AM CDTRiver Flood WarningDMXPolk20 hr
Aug 9, 12:55 AM CDTRiver Flood WarningDMXDallas, Polk13 hr
Aug 9, 1:42 AM CDTFlash Flood WarningDMXCalhoun, Greene, Sac4 hr
Aug 9, 1:58 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 9, 1:59 AM CDTFlash Flood WarningDMXBoone, Greene, Hamilton, Webster5 hr
Aug 9, 2:35 AM CDTFlash Flood WarningDMXGrundy, Hamilton, Hardin, Jasper, Marshall, Story6 hr
Aug 9, 3:59 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek6 hr
Aug 9, 3:59 AM CDTHeat AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more14 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXMahaska16 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 hr
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXDallas, Greene8 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:19 AM CDTRiver Flood WarningDMXPolk9 days
Aug 9, 4:27 AM CDTRiver Flood WarningDMXPolk6 days
Aug 9, 4:53 AM CDTFlash Flood WarningDMXMonroe, Wapello6 hr
Aug 9, 4:54 AM CDTAreal Flood WarningDMXJasper, Polk12 hr
Aug 9, 6:30 AM CDTRiver Flood WarningDMXPolk, Story5 days
Aug 9, 6:30 AM CDTRiver Flood WarningDMXStory14 hr
Aug 9, 6:39 AM CDTRiver Flood WarningDMXMahaska, Marion39 hr
Aug 9, 8:44 AM CDTAreal Flood WarningDMXStory12 hr
Aug 9, 10:00 AM CDTAreal Flood WarningDMXMarion12 hr
Aug 9, 10:55 AM CDTAreal Flood WarningDMXMonroe, Wapello6 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.